What causes weight gain post Zyprexa intake?
My questions -
Do you think my son has permanent metabolic changes? Why is he still so hungry and having such a hard time losing weight? He seems to have the metabolism of an 80 year old female.
Is there anything else we can do to try to normalize his metabolism and help him lose weight, have more energy or be less hungry? Basically reverse the effects of the zyprexa?
Do you expect his thyroid might improve since he is no longer taking lithium?
Thank you so much!
His weight will become normal
Hello, thanks for asking from HCM
I can understand your concern for your son. First of all I'd like to tell you that metabolic changes caused by Zyprexa don't remain permanently. The drug cause increase in hunger and cause fat deposition. This results in increased weight. The gained weight takes time to decrease because of associated symptoms of psychosis. After psychosis dietary habits changes and this is probably the reason of his persistent increased hunger.
If the issues related to metabolism are causing problems the drugs like Topiramate can be tried. The drug is a mood stabiliser and helps in reducing the weight. This will reverse the side effects related to metabolism caused by Olanzapine.
Yes since he has discontinued the Lithium his thyroid will improve definitely. In most cases improvement is seen with in 6 months of stopping drug.
So remain assured, his weight will come in normal range in some time.
Thanks, Hope this helps you, if you have more doubts you can ask again.
Topiramate if started with low dose will definitely help.
Hello thanks for asking a follow up question
Yes Topiramate is known to cause brain fog like symptoms in some individuals but this doesn't occur in every individual. The drug can be given a try. In my opinion if patient start with low dose and doses are increased gradually then the risk of brain fog reduces significantly.
The drug helps to reduce weight and improve metabolism if taken regularly.
Thanks. Still have doubts please ask again. Take care
Thanks and Take care
Thanks and take care.
Finally, my question is...We don't underatand why the psychosis is continuing to be a problem. My son quit marijuana successfully for the last 6 -8 months. Before that, he struggled off and on for about 6 months after original psychosis.
Do you think he has bipolar or another diagnosis? He had anxiety from 14 on (untreated) then a severe neck injury resulting in chronic muscular pain from age 16 on, and intermittent symptoms of depression/anxiety during early college that we tried to treat with an SSRI unsuccessfully. My son smoked marijuana from age 17 until 6-8 months ago.
Mood is good currently when the psychosis is very mild. Right now, he feels like there is no hope to get better.
How do we stop the psychosis? Why won't it stop despite seeming to do everything right?
Would it help to take a one time dose of zyprexa?
Is it a bad sign that this is all going on so long?
Any insight you have would be appreciated. Thank you very much!
ATPD symptoms might persist in some individuals try to ignore the symptoms
Hello thanks for asking a follow up question
A lot of individuals who abuse ecstasy or marijuana develop acute psychosis as complication. This psychosis usually doesn't complicate into full blown psychosis. The psychosis is called Acute Transient Psychotic Disorder. In most cases full recovery is seen so no need to worry.
The symptoms might persist in some individuals but in most individuals with in 6-12 months symptoms remit. If his symptoms are persisting the continue with his antipsychotic drugs and the symptoms will decrease. Second generation antipsychotic drugs usually cause increase in weight so should be avoided. First generation antipsychotics like Haloperidol can be tried. The drug doesn't cause metabolic side effects and is safe in low doses.
I don't think its bipolar disorder. As he had anxiety disorder prior to his psychotic episode and this could be the reason his symptoms are persisting.
Try to ignore the mild symptoms he is having. A lot of individuals with anxiety have mild paranoid like ideas but these are not full blown delusions and are not the symptoms of psychosis.
So continue to give him medicines and his psychosis will improve. As Zyprexa caused weight gain so no need to give him this drug. The symptoms will remit in some days.
No its not bad sign. No need to worry. The symptoms will remit by self in some days.
Thanks. Still have doubts please ask again. Please excuse me for late reply.
Anti anxiety drugs will definitely help in reducing the symptoms.
Hello again and thanks for asking a follow up
Low doses of anti anxiety drugs might help and he would come out of his symptoms. No need to worry. Once his symptoms are under control then antipsychotics can be weaned off gradually without any risk.
Thanks, still have doubts please don't hesitate to ask again.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes weight gain while you are on lexapro
- What causes gradual weight gain
- What causes weight gain and fatigue
- What causes weight gain after spinal fusion
- What causes stress and weight gain
- What is the cause and treatment for weight gain
- What are the causes of excessive weight gain
- What hormone causes weight gain
- What causes trouble in gaining weight
- What diseases causes weight gain